Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 133, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 18, 2017, 2:08 AM CDT for Randolph County, Saint Clair County, Washington County, Illinois; Sainte Genevieve County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2017, 2:08 AM CDT (07:08 UTC)
- Expired
- Jun 18, 2017, 2:45 AM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Randolph County, IL, Saint Clair County, IL, Washington County, IL, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 103 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 10:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 606 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1403 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.3
The text
As transmitted.
578
WUUS53 KLSX 180708
SVRLSX
ILC157-163-189-MOC186-180745-
/O.NEW.KLSX.SV.W.0133.170618T0708Z-170618T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
208 AM CDT SUN JUN 18 2017
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Washington County in south central Illinois...
Randolph County in southwestern Illinois...
Southeastern St. Clair County in southwestern Illinois...
Northeastern Ste. Genevieve County in southeastern Missouri...
* Until 245 AM CDT.
* At 205 AM CDT, severe thunderstorms were located along a line
extending from 6 miles east of Freeburg to near Baldwin to near
Bloomsdale, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters reported tree damage between
Hecker and Red Bud in eastern Monroe County around 155
am.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Chester, Ste. Genevieve, Sparta, Nashville, Bremen, Steeleville,
New Athens, Marissa, Percy, Coulterville, Tilden, Evansville,
Lively Grove, Ashley, Baldwin, Posen, Eden, Preston, Blair and St.
Libory.
This also includes Felix Valle House State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3821 8915 3822 8959 3795 8960 3780 8968
3785 8974 3785 8979 3791 8984 3788 8989
3804 9022 3812 9009 3813 9004 3815 9004
3822 8996 3822 8990 3827 8992 3844 8978
3842 8970 3843 8969 3835 8914
TIME...MOT...LOC 0705Z 290DEG 37KT 3839 8979 3817 8992 3804 9015
HAIL...<.75IN
WIND...60MPH
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 1:07 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 18, 1:07 AM CDT, 1 hour 1 minute before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 107 AM CDT Sun Jun 18 2017 .SHORT TERM... (Through Late Sunday Afternoon) Issued at 317 PM CDT Sat Jun 17 2017 Focus will once again be an MCS tonight. Convective debris today from MCS last night has slowed heating today. STCU field developed early this morning beneath an EML, however, breaks are finally becoming evident as cap begins to weaken somewhat and boundary layer air destabilizes. Expect TSRA to impact nrn portions of the CWA late this afternoon or early evening hours. Not much change in the prev thinking with all threats possible with any discrete storms that impact the area. Any discrete storms shud become line segments fairly quickly becoming mainly a wind threat. This line shud then congeal and sink swd thru the CWA thru the night. Expect only lingering SHRA, isod TS, across srn portions of the CWA by 12z Sun. For Sun, expect a cooler day with nwly winds at the sfc behind the cdfnt. Expect convective debris to linger thru the morning hours. With cyclonic curvature across nrn and nwrn portions of the CWA, expect a fair amount of diurnal CU to develop which shud also help keep temps down. However, how far SW this thicker cloud cover will extend is uncertain attm. Tilly .LONG TERM... (Sunday Night through Next Saturday) Issued at 317 PM CDT Sat Jun 17 2017 Quiet weather is expected from Sunday night through part of Tuesday due to a surface ridge which settles across the region in the wake of Sunday's cold front. By Tuesday afternoon, the surface high pressure center will have moved far enough eastward for southwesterly winds around its western periphery to bring a warm and moist air mass back towards MO/IL. Isolated to scattered thunderstorms will be possible within this unstable air mass. The advection of warm and moist air will also act to sharpen a developing warm front which then lifts northeastward on Tuesday night and Wednesday in response to a low pressure system moving into the north central CONUS. However, there is considerable model disagreement after 00z Wed regarding both surface and upper air features. Models are in general agreement that there ought to be at least one surface front near the area at least once during the middle and late part of next week and that the upper air pattern becomes quasizonal with several embedded vorticity maxima, but there is significant disagreement regarding the timing and placement of these features. Kanofsky && .AVIATION... (For the 06z TAFs through 06z Sunday Night) Issued at 1257 AM CDT Sun Jun 18 2017 Complex of thunderstorms will move across the St. Louis area terminals early in the period bringing MVFR/IFR ceilings and visibilities and possible wind gusts to 35kts. The chance for showers and scattered thunderstorms will continue through 13Z. Then dry and VFR conditions is expected the rest of the period with west to northwest winds. SPECIFICS FOR KSTL: Thunderstorms are expected early in the period with MVFR/possible IFR conditions through 08Z with gusty winds. Then a chance of showers and thunderstorms will continue through 10Z with dry and VFR conditions thereafter. West to northwest winds are expected most of the period. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 17, 3:56 PM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 356 PM CDT Sat Jun 17 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-181200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 356 PM CDT Sat Jun 17 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Severe thunderstorms are likely this evening. The primary threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. Kanofsky
In the hours before
Special weather statement, Jun 18, 1:19 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service St Louis MO
119 AM CDT SUN JUN 18 2017
MOZ062-065-072-073-180715-
Washington MO-Franklin MO-Jefferson MO-Crawford MO-
119 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD...SOUTHWESTERN
JEFFERSON...WASHINGTON AND SOUTHWESTERN FRANKLIN COUNTIES UNTIL 215
AM CDT...
At 119 AM CDT, Doppler radar was tracking a strong thunderstorm over
Bourbon, moving east at 55 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sullivan, Cuba, Potosi, Steelville, Bourbon, Anthonies Mill, Mineral
Point, Leasburg, Miramiguoa Park, Richwoods, Old Mines, Caledonia,
St. Cloud, Belgrade, Japan, Cadet, Latty and Shirley.
This includes Interstate 44 in Missouri between exits 208 and 228.
This also includes Washington State Park, Onondaga Cave State Park,
and Meramec State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 600 AM CDT for
east central Missouri.
LAT...LON 3794 9152 3821 9138 3821 9137 3824 9137
3829 9134 3813 9057 3801 9062 3801 9063
3802 9062 3805 9062 3807 9061 3808 9064
3794 9064 3774 9072
TIME...MOT...LOC 0619Z 288DEG 48KT 3816 9129
TESSpecial weather statement, Jun 18, 1:23 AM CDT, 45 minutes before
Special Weather Statement
National Weather Service St Louis MO
123 AM CDT SUN JUN 18 2017
ILZ064-069-074-079-100>102-MOZ061-063>065-075-180730-
Randolph IL-St. Clair IL-Bond IL-Madison IL-Clinton IL-Monroe IL-
Washington IL-St. Louis MO-St. Charles MO-Jefferson MO-
St. Louis City MO-Ste. Genevieve MO-
123 AM CDT SUN JUN 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR CLINTON AND SOUTHERN BOND
COUNTIES IN SOUTH CENTRAL ILLINOIS...MONROE COUNTY IN SOUTHWESTERN
ILLINOIS...WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
MADISON...RANDOLPH AND ST. CLAIR COUNTIES IN SOUTHWESTERN ILLINOIS...
NORTHEASTERN ST. CHARLES AND CENTRAL JEFFERSON COUNTIES IN EAST
CENTRAL MISSOURI...NORTH CENTRAL STE. GENEVIEVE COUNTY IN
SOUTHEASTERN MISSOURI AND EASTERN ST. LOUIS COUNTIES IN EAST CENTRAL
MISSOURI AND ST. LOUIS CITY UNTIL 230 AM CDT...
At 123 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Black Jack to Antonia to 6 miles west of
Hillsboro. Movement was east at 55 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
St. Louis, Florissant, Belleville, University City, Granite City,
O'Fallon, Alton, East St. Louis, Collinsville, Edwardsville, Webster
Groves, Ferguson, Arnold, Godfrey, Fairview Heights, Clayton,
Cahokia, Jennings, Swansea and Glen Carbon.
This includes the following highways...
Interstate 70 in Illinois between exits 21 and 45.
Interstate 55 in Illinois between exits 23 and 30.
Interstate 64 in Illinois between exits 9 and 41.
Interstate 55 in Missouri between exits 170 and 191.
This also includes Scott Joplin Historic Site, Confluence State
Park, Mastodon Historic Site, Sandy Creek Covered Bridge Historic
Site, Gov. Dunklin's Grave Historic Site, and Horseshoe Lake State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 600 AM CDT for
south central and southwestern Illinois...and east central Missouri.
LAT...LON 3833 8939 3822 8946 3822 8959 3805 8960
3796 8979 3818 9075 3838 9047 3893 9023
3891 8926
TIME...MOT...LOC 0623Z 286DEG 46KT 3883 9024 3835 9047 3821 9067
TESLocal storm report, Jun 18, 1:31 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
131 AM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
06/18/2017 M47 MPH ST. LOUIS MO ASOS
REPORT FROM LAMBERT FIELD.
&&
EVENT NUMBER LSX1700507
JPKLocal storm report, Jun 18, 1:35 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
135 AM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST 4 NE BURTON 39.94N 91.20W
06/17/2017 M56 MPH ADAMS IL ASOS
0930 PM TSTM WND DMG MOUNT STERLING 39.98N 90.76W
06/17/2017 BROWN IL LAW ENFORCEMENT
COUNTY SHERIFF OFFICE REPORTED SEVERAL DAMAGE CALLS. NO
SPECIFICS AT THIS TIME AS TO THE CAUSE.
0945 PM TSTM WND DMG 2 S MOUNT STERLING 39.96N 90.76W
06/17/2017 BROWN IL EMERGENCY MNGR
EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL AND SOME
TREES AND POWER LINES DOWN SOUTH OF MOUNT STERLING.
0945 PM HAIL 2 S MOUNT STERLING 39.96N 90.76W
06/17/2017 E1.75 INCH BROWN IL EMERGENCY MNGR
EMA DIRECTOR REPORTED GOLF BALL SIZE HAIL AND SOME
TREES AND POWER LINES DOWN SOUTH OF MOUNT STERLING.
0955 PM TSTM WND DMG LA GRANGE 39.94N 90.54W
06/17/2017 BROWN IL EMERGENCY MNGR
EMA DIRECTOR REPORTED MINOR ROOF DAMAGE IN LA GRANGE.
1041 PM TSTM WND GST 3 WNW HANNIBAL 39.72N 91.44W
06/17/2017 M53 MPH MARION MO AWOS
1136 PM TSTM WND GST 2 NW ASHLAND 38.79N 92.28W
06/17/2017 M76 MPH BOONE MO TRAINED SPOTTER
STORM SPOTTER REPORTED A PEAK WIND GUST OF 76 MPH ON
HIS WEATHER STATION.
1150 PM TSTM WND DMG FULTON 38.85N 91.95W
06/17/2017 CALLAWAY MO LAW ENFORCEMENT
911 OFFICE REPORTED TREES... POWERLINES... AND SOME
STREET LIGHT POLES DOWN.
1225 AM FLOOD SHELBYVILLE 39.81N 92.04W
06/18/2017 SHELBY MO EMERGENCY MNGR
MINOR FLOODING REPORTED ON HWY 15 AT SEVERAL POINTS.
0102 AM TSTM WND DMG RAYMOND 39.32N 89.57W
06/18/2017 MONTGOMERY IL EMERGENCY MNGR
TREES AND POWER LINES REPORTED DOWN.
0103 AM TSTM WND GST 3 W CHESTERFIELD 38.66N 90.63W
06/18/2017 M51 MPH ST. LOUIS MO ASOS
0117 AM TSTM WND GST ST. CHARLES 38.79N 90.52W
06/18/2017 E40 MPH ST. CHARLES MO TRAINED SPOTTER
0124 AM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
06/18/2017 M47 MPH ST. LOUIS MO ASOS
REPORT FROM LAMBERT FIELD.
&&
EVENT NUMBER LSX1700498 LSX1700495 LSX1700496 LSX1700497 LSX1700500
LSX1700499 LSX1700502 LSX1700501 LSX1700503 LSX1700504 LSX1700505
LSX1700506 LSX1700507
JPKLocal storm report, Jun 18, 2:05 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
205 AM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 AM TSTM WND DMG 5 N RED BUD 38.28N 90.00W
06/18/2017 MONROE IL TRAINED SPOTTER
TREE BRANCHES OF UNKNOWN SIZE DOWN ON HWY 159 BETWEEN
REDBUD AND HECKER ILLINOIS
&&
EVENT NUMBER LSX1700508
CARNEYLocal storm report, Jun 18, 2:08 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
208 AM CDT SUN JUN 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND DMG 5 N RED BUD 38.28N 90.00W
06/18/2017 MONROE IL TRAINED SPOTTER
TREE BRANCHES OF UNKNOWN SIZE DOWN ON HWY 159 BETWEEN
REDBUD AND HECKER ILLINOIS
&&
CORRECTED EVENT TIME
EVENT NUMBER LSX1700508
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:19 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 41 min |
| Jun 17, 9:20 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 40 min |
| Jun 17, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 46 min |
| Jun 17, 11:53 PM CDT | Special Weather Statement | LSX | Calhoun | 52 min |
| Jun 18, 1:23 AM CDT | Special Weather Statement | LSX | Bond, Clinton, Madison, Monroe, Randolph, Saint Clair and 1 more | 67 min |
| Jun 18, 2:18 AM CDT | Special Weather Statement | LSX | Fayette, Marion, Washington | 42 min |
| Jun 17, 8:28 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 18 min |
| Jun 17, 9:09 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 23 min |
| Jun 17, 10:48 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 30 min |
| Jun 17, 11:04 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Cole, Moniteau | 56 min |
| Jun 17, 11:55 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Franklin, Gasconade, Montgomery, Osage, Warren | 50 min |
| Jun 18, 12:34 AM CDT | Special Weather Statement | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 56 min |
| Jun 18, 12:50 AM CDT | Special Weather Statement | LSX | Gasconade, Osage | 40 min |
| Jun 18, 1:19 AM CDT | Special Weather Statement | LSX | Crawford, Washington | 56 min |
| Jun 18, 5:51 AM CDT | River Flood Warning | LSX | Marion | 25 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.